Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 55, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 15, 2005, 7:33 PM CDT for Collin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 15, 2005, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 160034
FFWFWD
TXC085-160330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
733 PM CDT MON AUG 15 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1030 PM CDT
* AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM SEVERAL STRONG THUNDERSTORMS OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINCETON...MCKINNEY...LOWRY CROSSING...FAIRVIEW AND ANNA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3300 9679 3300 9643 3333 9630 3332 9639
3339 9639 3339 9661
$$4 follow-up statements
000
WGUS74 KFWD 160110
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 PM CDT MON AUG 15 2005
TXC085-160330-
COLLIN TX-
808 PM CDT MON AUG 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM CDT FOR COLLIN
COUNTY...
AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LARGE CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MELISSA...BLUE RIDGE AND ANNA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3300 9679 3300 9643 3333 9630 3332 9639
3339 9639 3339 9661
$$000
WGUS74 KFWD 160134
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
833 PM CDT MON AUG 15 2005
TXC085-160330-
COLLIN TX-
833 PM CDT MON AUG 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM CDT FOR COLLIN
COUNTY...
AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT MODERATE TO HEAVY RAINFALL OVER THE WARNED AREA...ESPECIALLY
AROUND ANNA AND BLUE RIDGE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3300 9679 3300 9643 3333 9630 3332 9639
3339 9639 3339 9661
$$000
WGUS74 KFWD 160239
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 PM CDT MON AUG 15 2005
TXC085-160330-
COLLIN TX-
936 PM CDT MON AUG 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM CDT FOR COLLIN
COUNTY...
AT 934 PM CDT...THUNDERSTORM ACTIVITY CONTINUES TO MOVE INTO THE
COUNTY FROM THE SOUTHWEST. THE ADDITIONAL RAINFALL COULD RESULT IN
FLASH FLOODING OF LOW LYING AREAS AND POOR DRAINING ROADS...
ESPECIALLY IN AREAS THAT RECEIVED SIGNIFICANT RAINFALL EARLIER THIS
EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MELISSA...BLUE RIDGE AND ANNA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3300 9679 3300 9643 3333 9630 3332 9639
3339 9639 3339 9661
$$000
WGUS74 KFWD 160336
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CDT MON AUG 15 2005
TXC085-160346-
COLLIN TX-
1036 PM CDT MON AUG 15 2005
...THE FLASH FLOOD WARNING FOR COLLIN COUNTY HAS BEEN ALLOWED TO
EXPIRE...
HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS...
STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE
CAUTION WHEN TRAVELING IN THIS AREA.
LAT...LON 3300 9679 3300 9643 3333 9630 3332 9639
3339 9639 3339 9661
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 7:00 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 15, 7:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 700 PM CDT MON AUG 15 2005 .AVIATION... 700 PM CDT STRONG STORM NEAR DFW PRODUCED 38-KT GUST. BACKBUILDING OCCURRING... BUT PROGRESS TO THE NE WILL BRING RESPITE FROM STORMS AT DFW/DAL. MORE TO THE SW MAY AFFECT METRO APTS BEFORE SS...CARRYING VCTS OTHER APTS THRU 02Z. SOME ST/SC AGAIN TUESDAY MORNING. FRONT MAY APPROACH METRO APTS. WINDS WILL BE LGT NEAR BOUNDARY...WILL CARRY VRB FOR NOW...WILL FURTHER ASSESS FRONTAL POTENTIAL WITH FUTURE TAF ISSUANCES. 25 && .PREV DISCUSSION... 229 PM CDT THE TEXAS EQUIVALENT OF THE PINEAPPLE EXPRESS...GRAPEFRUIT EXPRESS?...WILL CONTINUE FOR ANOTHER NIGHT. TROPICAL MOISTURE CONTINUES TO STREAM AROUND SUBTROPICAL RIDGE PRODUCING WIDESPREAD PWATS UP NEAR 2 INCHES. SCATTERED AFTERNOON CONVECTION OVER MUCH OF NORTH TEXAS WILL GIVE WAY TO MORE NOCTURNAL MCS TYPE STORMS THAT ARE VERY PRECIP EFFICIENT. MOST LIKELY LOCATION FOR HEAVIER RAIN IS WEST AND NORTHWEST WHERE GROUND IS SATURATED...SO WE HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THOSE AREAS. RIDGE DOES BUILD IN MORE ON WEDNESDAY...BUT WITH ALL THE MOISTURE BELOW AND A WEAK DISTURBANCE MOVING OVER THE TOP OF THE RIDGE I CANNOT RULE OUT SCATTERED AFTERNOON STORMS. THURSDAY LOOKS DRY AND FRIDAY MAY BRING SOME SEA BREEZE TYPE STORMS INTO THE SOUTHEAST. WEEKEND LOOKS PRETTY QUIET...AND THEN A STRONG COOL FRONT MOVES THROUGH THE PLAINS AND WILL POSSIBLY STALL IN OKLAHOMA...INCREASING MONDAY AND TUESDAY POP CHANCES IN THE NORTHERN HALF OF THE AREA. WILL NOT GO VERY HIGH POPS AT THIS TIME SINCE EVENT IS A LONG WAY OFF AND THE MODELS HAVE FLIP FLOPPED ON TIMING AND STRENGTH OF THE FRONT. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 93 74 95 / 40 30 20 20 WACO, TX 74 93 74 95 / 40 20 20 20 PARIS, TX 72 91 73 93 / 30 30 30 20 DENTON, TX 74 93 73 94 / 40 30 20 20 MCKINNEY, TX 74 93 74 94 / 40 30 20 20 DALLAS, TX 75 93 75 95 / 40 30 20 20 TERRELL, TX 74 93 75 94 / 30 30 20 20 CORSICANA, TX 74 93 75 94 / 30 20 20 20 TEMPLE, TX 74 93 74 95 / 40 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR TXZ091-TXZ092-TXZ100- TXZ101-TXZ115-TXZ116-TXZ129-TXZ141-TXZ142. && 42/25
Hazardous weather outlook, Aug 15, 3:49 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CDT MON AUG 15 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 349 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 1200 PM CDT TUESDAY FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO COMANCHE. ISOLATED LOCATIONS MAY RECEIVE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL...RESULTING IN FLASH FLOODING ACROSS THIS REGION. OTHERWISE...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE REMAINDER OF NORTH TEXAS THROUGH DUSK. WIND GUSTS TO 40 MPH... CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS NORTH TEXAS ONCE AGAIN ON TUESDAY AFTERNOON...WITH ONLY AN ISOLATED COVERAGE ANTICIPATED ON WEDNESDAY. SEA BREEZE CONVECTION WILL OCCUR ACROSS THE SOUTHEASTERN COUNTIES ON FRIDAY AND SATURDAY AFTERNOON...WITH A SOUTHWARD MOVING COLD FRONT BRINGING CHANCES OF STORMS TO THE NORTHERN PORTION OF NORTH TEXAS ON MONDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT...ESPECIALLY ACROSS THE FLASH FLOOD WATCH AREA. 65/DD
In the hours before
Special weather statement, Aug 15, 5:56 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 556 PM CDT MON AUG 15 2005 TXZ118-152330- TARRANT- 556 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER BEDFORD AND MOVING NORTH NORTHEAST AT 20 MPH. THE HEAVY RAINFALL WILL POND QUICKLY ON ROADWAYS AND MOTORIST SHOULD SLOW DOWN TO AVOID HYDRO PLANING. CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE... EULESS...GRAPEVINE...HURST AND SOUTHLAKE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:16 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 616 PM CDT MON AUG 15 2005 TXZ119-152345- DALLAS- 616 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER IRVING...MOVING NORTH NORTHEAST AT 15 MPH. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND MOTORISTS ARE ADVISED TO SLOW DOWN TO AVOID HYDRO PLANING. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON... COPPELL...FARMERS BRANCH AND IRVING. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:49 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 649 PM CDT MON AUG 15 2005 TXZ147-160015- FREESTONE- 649 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 2 MILES NORTH OF FAIRFIELD LAKE STATE PARK...OR 8 MILES NORTHEAST OF FAIRFIELD... MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...TEAGUE AND FAIRFIELD LAKE STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 6:52 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 652 PM CDT MON AUG 15 2005 TXZ117-118-160015- PARKER-TARRANT- 652 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF ALEDO...OR 8 MILES SOUTHWEST OF BENBROOK...MOVING NORTH NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...BENBROOK...BLUE MOUND...EAGLE MOUNTAIN...LAKE WORTH...LAKESIDE...RIVER OAKS...SAGINAW...SANSOM PARK...WESTWORTH AND WHITE SETTLEMENT. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 15, 7:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 709 PM CDT MON AUG 15 2005 TXZ104-160030- COLLIN- 709 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL OVER PLANO...MOVING NORTH NORTHEAST AT 10 MPH. RAINFALL AMOUNTS UP TO ONE INCH MAY FALL QUICKLY FROM THESE STORMS...CAUSING QUICK RUNOFF THAT MAY POND ON OR OVERTAKE ROADWAYS. CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...ANNA...FAIRVIEW... FARMERSVILLE...LOWRY CROSSING...LUCAS...MCKINNEY...PARKER...PLANO... PRINCETON...PROSPER AND WYLIE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Local storm report, Aug 15, 7:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT MON AUG 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 4 W PRIDDY 31.67N 98.58W
08/15/2005 MILLS TX LAW ENFORCEMENT
HWY 218 CLOSED IN SPOTS WEST OF PRIDDY DUE TO WATER OVER
THE ROAD.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:21 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.